Alert archive / Wyoming / Flood Watches in 2014
Flood Watch 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flood watch at May 22, 2014, 3:42 PM MDT for Albany County, Carbon County, Wyoming. It took effect at May 25, 2014, 12:00 PM MDT. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2014, 3:42 PM MDT (21:42 UTC)
- In effect from
- May 25, 2014, 12:00 PM MDT
- Expired
- May 28, 2014, 3:08 AM MDT
- In force
- 63 hr
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 22, 12:22 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 22, 12:22 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1222 PM MDT THU MAY 22 2014 .UPDATE... ISSUED AT 1222 PM MDT THU MAY 22 2014 MADE VERY FEW CHANGES TO THE FORECAST FOR THE MORNING UPDATE AS THE CURRENT FORECAST IS ON TRACK. LOOKING AT SCATTERED SHOWERS WITH A FEW EMBEDDED TSTORMS DEVELOPING OVER THE MOUNTAINS HERE AT 18Z...MANY OF WHICH ARE QUITE PULSE-LIKE IN NATURE AND SLOW MOVING. MESOANALYSIS FROM THE PAST FEW HOURS SHOWS THE ATMOSPHERE SLOWLY BUT STEADILY DESTABILIZING...WITH MLCAPES IN THE VCTY OF 500 J/KG. THE EASTERN PLAINS ARE QUITE CAPPED STILL...BUT THE CAP IS STEADILY ERODING IN THE HIGH COUNTRY THUS GIVING WAY TO THE CONVECTIVE ACTIVITY IN THIS AREA. BULK SHEAR CONTINUES TO BE LESS THAN 30 KTS...SO EXPECT THE VERY PULSE-LIKE TREND OF CONVECTION TO CONTINUE THROUGH MUCH OF THE AFTERNOON. ADDED MENTION OF SMALL HAIL TO THE FORECAST DUE TO EXPECTED ENERGETIC UPDRAFTS...AND WILL KEEP A CLOSE WATCH FOR POTENTIAL FLASH FLOODING OUT OF SOME STORMS AS THE AFTERNOON WEARS ON DUE TO SLOW MOTIONS AND MINIMAL OF SHEAR. BY THIS EVENING...THE STRONGEST PIECE OF SHORTWAVE ENERGY WILL MOVE UP FROM COLORADO...AND MODELS INDICATE A SLIGHT INCREASE IN BULK SHEAR VALUES TO AROUND 30KTS ACROSS THE MOUNTAINS AND SOUTHERN PORTIONS OF THE PLAINS DURING THIS TIME. SO COULD SEE A BIT BETTER ORGANIZATION AND POTENTIAL FOR MARGINAL SEVERE HAIL OUT OF THE STORMS THAT DEVELOP LATE AFTERNOON AND EVENING. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 453 AM MDT THU MAY 22 2014 VERY LITTLE CHANGE TO THE SYNOPTIC PATTERN OVER THE PAST 24 HOURS...AS THE UPPER-LOW HAS WOBBLED NEARLY STATIONARY OVR THE GREAT BASIN. AT THE SFC...STATIONARY BOUNDARY REMAINS BANKED UP ALONG THE CONTINENTAL DIVIDE AND EXPECT LITTLE IF ANY CHANGE THRU THE PERIOD. LINGERING SHOWERS OVR NE COLORADO HAVE BEEN DISSIPATING EARLY THIS MORNING. WOULD NOT BE AT ALL SURPRISED TO SEE A SPRINKLE OR STRAY SHOWER HOLD TOGETHER LONG ENOUGH TO IMPACT THE I80 CORRIDOR FROM KCYS TO KSNY. LOW DEW POINT DEPRESSIONS WILL KEEP FOG OVR THE I80 SUMMIT THROUGH MID-MORNING. OTHERWISE... EXPECT A DRY PARTLY/MOSTLY CLOUDY START TO THE DAY TODAY. SIMILAR TO THE PAST FEW DAYS... DIFFLUENT SW FLOW WILL CONTINUE TODAY AS THE UPPER-LOW SHIFTS ABOUT 300 MILES SOUTH OF ITS LOCATION YESTERDAY. MODELS ADVERTISE ANOTHER SHORTWAVE EJECTING THRU THE AREA THIS AFTERNOON. AS THE CAP ERODES...CONVECTION WILL FIRE FIRST OVR CARBON AND ALBANY COUNTIES BY 2 PM. THESE STORMS WILL THEN SHIFT ONTO THE SOUTHEAST WYOMING PLAINS BY LATE AFTERNOON AND INTO THE WESTERN NEBRASKA PANHANDLE THIS EVENING. STORMS WILL BE MAINTAINED BY 1000-1500 J/KG OF SBCAPES OVR THE ERN PLAINS. THIS WILL BE MORE THAN ENOUGH TO DEVELOP AND SUSTAIN STRONG UPDRAFTS. THE OTHER PARAMETERS LOOK LESS FAVORABLE FOR WIDESPREAD SEVERE POTENTIAL HOWEVER COMPARED TO YESTERDAY. DUE TO THE SOUTHWARD SHIFT OF THE LOW...SO WENT THE FAVORABLE 0-6KM SHEAR VALUES WHICH WILL HAVE FALLEN TO 20-30 KNOTS BY MIDDAY. THIS COMPARED TO THE 40-50 KNOTS YESTERDAY. ALTHOUGH A FEW STRONG WITH EVEN MARGINALLY SEVERE HAIL WILL STILL BE A POSSIBILITY. LESSER 0-1KM EHI AND SRH SUGGEST ANY TORNADIC DEVELOPMENT WILL BE HARDER TO COME BY TODAY AS WELL. THE GREATER CONCERN WILL BE FLASH FLOODING POTENTIAL. LIGHTER STEERING FLOW WILL MEAN SLOWER STORM MOTIONS AND WHEN COMBINED WITH SKINNY CAPE WILL YIELD EFFICIENT RAINERS. CONVECTION WILL DISSIPATE QUICKLY THIS EVENING...GIVING WAY TO PERHAPS JUST A FEW SHOWERS MAINLY OVR THE WRN NEBRASKA PANHANDLE TONIGHT. MUCH OF THE SAME ANTICIPATED ON FRIDAY AND SATURDAY AS THE UPPER-LOW PUSHES THROUGH SRN ARIZONA INTO NW NEW MEXICO. DIFFLUENT SOUTHWEST FLOW WILL CONTINUE BOTH DAYS. MODELS CONTINUE TO ADVERTISE A SERIES OF SHORTWAVES EJECTING FROM THE PARENT UPPER-LOW. THESE COMBINED WITH THE STRONG LLVL SE UPSLOPE AND RESULTANT INSTABILITY WILL SET THE STAGE FOR ANOTHER ROUND OF PRIMARILY AFTERNOON/EVENING THUNDERSTORMS. LIGHT STEERING WINDS WILL LIMIT SEVERE WEATHER THREAT AGAIN FRIDAY AND SATURDAY...BUT POINT TO FLASH FLOODING POTENTIAL AS THE MAIN CONCERN ONCE AGAIN. DEPENDING UPON THE AREAS THAT RECEIVE RAIN TODAY...MAY NEED TO THINK ABOUT A FLASH FLOOD WATCH FOR FRIDAY IF THE SAME AREAS LOOK TO RECEIVE ADDL RAINFALL. HIGH TEMPERATURES WILL BE STEADY WITH HIGH TEMPERATURES OF GENERALLY 65 TO 75 DEGREES TODAY THRU SATURDAY. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 453 AM MDT THU MAY 22 2014 MAIN CONCERN IN THE EXTENDED PERIOD WILL BE THE PTNL FOR WIDESPREAD MODERATE RAINFALL ON SUN AND MON. MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A POTENT UPPER LOW EJECTING INTO THE CENTRAL ROCKIES BY SUN AFTN. AS THIS OCCURS...A NEARLY STATIONARY SFC FRONTAL BOUNDARY SHOULD BECOME ESTABLISHED FROM SW TO NE ACROSS THE CWA. MOIST EAST TO NORTHEAST FLOW ON THE NORTH SIDE OF THE BOUNDARY IS EXPECTED TO CONTRIBUTE TO GOOD MOISTURE TRANSPORT AND PWAT VALUES BETWEEN 0.5 AND 1.0 INCHES...HIGHEST OVER THE NORTHERN PANHANDLE. THE GFS HAS COME MORE INTO LINE WITH THE ECMWF SHOWING MUCH OF THE AREA IN THE DEFORMATION AXIS FROM SUN AFTN THROUGH MON AM. POTENTIAL EXISTS FOR A STRATIFORM PCPN SHIELD TO TAKE SHAPE DURING THIS TIME WITH SOME EMBEDDED CONVECTION GIVEN SEVERAL HUNDRED J/KG OF CAPE WITHIN THE LLVL THETA-E RIDGE AXIS. STILL SOME MODEL DISCREPANCIES WITH THE EXACT LOCATION OF THE HEAVIER PCPN...BUT AM GROWING MORE CONCERNED THAT THE HIGHER TERRAIN OUT WEST WILL GET IN ON THE ACTION WITH FAVORABLE DYNAMIC SUPPORT OVER SUCH A LARGE AREA. K-INDEX VALUES APPROACHING 40 OVER THE MOUNTAINS PER THE LATEST GFS SUGGESTS PTNL FOR MODERATE TO HEAVY RAIN OVER CURRENT SNOW PACK...CONTRIBUTING TO ACCELERATED SNOW MELT. WENT AHEAD AND INTRODUCED LIKELY POPS FOR A PORTION OF THE AREA. LATER SHIFTS WILL PROBABLY NEED TO CONSIDER A FLOOD WATCH IF GUIDANCE CONTINUES TO TREND WETTER...ESPECIALLY GIVEN WEAK FLOW ALOFT AND RESULTING SLOW STORM MOTIONS. WARMER AND DRIER THROUGH MID NEXT WEEK AS AN UPPER RIDGE BUILDS INTO THE CENTRAL PLAINS. H7 TEMPS CLIMB FROM AROUND 5C OVER THE WEEKEND TO BETWEEN 11-13C ON MON AND TUE. DOES NOT LOOK LIKE A WHOLE LOT OF MID AND HIGH LEVEL MOISTURE TO WORK WITH...SO EXPECT ONLY MINIMAL CHANCES FOR AFTN SHOWERS OR STORMS WITH AMPLE SUNSHINE AND TEMPS IN THE UPPER 80S IN THE VALLEYS. AN ENERGETIC TROUGH IS FCST TO MOVE ACROSS THE PACIFIC NW AT THE SAME TIME...BUT EXPECT THAT FEATURE TO LIFT NORTHEAST TOWARD SOUTHERN ALBERTA AND SASKATCHEWAN ALONG THE EDGE OF THE RIDGE THROUGH THE END OF THE PERIOD. NO MAJOR IMPACTS ARE EXPECTED FOR OUR NECK OF THE WOODS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1222 PM MDT THU MAY 22 2014 ISOLATED TO SCATTERED SHOWERS AND TSTMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON. EXPECTING COVERAGE TO BE HIGHEST ALONG AND JUST EAST OF THE LARAMIE RANGE. HEAVY RAIN COULD RESULT IN SOME BRIEF MVFR CIGS/VIS. SHOWERS ARE ON THE DECREASE BY LATE EVENING. IFR CIGS WILL BE POSSIBLE AT CYS AND SNY IN THE HOURS AROUND SUNRISE ON FRI WITH THE MOIST SOUTHERLY WINDS. && .FIRE WEATHER... ISSUED AT 453 AM MDT THU MAY 22 2014 FIRE CONCERNS TO REMAIN MINIMAL FOR THE REST OF THE WEEK AND INTO THE HOLIDAY WEEKEND AS A MOIST AIR MASS COMBINED WITH FUELS THAT ARE IN GREEN-UP. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO OCCUR ALONG AND EAST OF THE LARAMIE RANGE MOST DAYS WITH VERY GOOD CHANCES FOR WETTING RAINS. A MORE WIDESPREAD RAIN EVENT SATURDAY NIGHT AND SUNDAY WILL CONTINUE TO SUPPRESS FIRE WEATHER CONCERNS THRU THE MEMORIAL DAY WEEKEND. && .HYDROLOGY... ISSUED AT 453 AM MDT THU MAY 22 2014 NORMAL TO ABOVE NORMAL TEMPERATURES WILL CONTINUE FOR THE REMAINDER OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS WILL CONTINUE TO SEE RISES TO AND IN SOME CASES INTO FLOOD STAGE THROUGH THE END OF THE WEEK. RAIN CHANCES CONTINUE EVERY AFTERNOON AND EVENING THROUGH THE WEEKEND. MODELS CONTINUE TO SUGGEST A PERIOD OF MODERATE RAIN SATURDAY NIGHT AND SUNDAY FOR AREAS WEST OF THE LARAMIE RANGE. THIS IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM TRACKING ACROSS CENTRAL COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE 10K FEET THROUGH THIS EVENT. SO RAPID SNOW MELT AND SIGNIFICANT FLOODING/RIVER RISES COULD TAKE PLACE IF IT MATERIALIZES. WILL CONTINUE TO MONITOR AND ISSUE ANY WATCHES AS THE EVENT SPECIFICS BECOME MORE CLEAR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...RJM SHORT TERM...HAHN LONG TERM...HAMMER AVIATION...FINCH FIRE WEATHER...HAHN HYDROLOGY...HAHN
Hazardous weather outlook, May 22, 1:02 PM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 102 PM MDT THU MAY 22 2014 WYZ103-106>108-115>119-231915- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 102 PM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH THE THREAT FOR HEAVY RAIN AND FLASH FLOODING. IN ADDITION...SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH SUNDAY. HEAVY RAIN AND FLASH FLOODING POTENTIAL WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109>114-231915- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 102 PM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON INTO THE EVENING. SOME STORMS OVER THE SNOWY RANGE AND SIERRA MADRE MOUNTAINS MAY PRODUCE MODERATE TO HEAVY RAINFALL AT TIMES...WHICH WILL INCREASE THE POTENTIAL FOR ENHANCED RUNOFF FROM RAIN AND SNOWMELT AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. RIVERS AND STREAMS WILL CONTINUE TO RISE AS WARM TEMPERATURES ACCELERATE SNOW MELT. A MODERATE RAIN ON SNOW EVENT SUNDAY MAY WORSEN RIVER AND STREAM RISES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-231915- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY- 102 PM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. MODERATE TO HEAVY RAIN WILL BE THE PRIMARY HAZARD TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH SUNDAY. MODERATE TO HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 22, 12:35 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1235 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL 22 W CHEYENNE 41.14N 105.21W
05/22/2014 M1.00 INCH LARAMIE WY NWS EMPLOYEE
THIS WAS ALONG INTERSTATE JUST PAST THE SUMMIT.
&&
DDEALSpecial weather statement, May 22, 2:19 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT THU MAY 22 2014 WYZ110-114-115-222100- LARAMIE VALLEY WY-NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY- 219 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALBANY AND EASTERN CARBON COUNTIES UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF NORTH FORK CAMPGROUND...OR 28 MILES WEST OF LARAMIE...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ARLINGTON... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 271 AND 287. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4162 10625 4157 10589 4135 10609 4138 10621 TIME...MOT...LOC 2019Z 189DEG 5KT 4143 10610 TJT
Special weather statement, May 22, 2:47 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT THU MAY 22 2014
WYZ103>105-222145-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
247 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN CONVERSE...
NORTHERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 345 PM MDT...
AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF BATTLE MOUNTAIN TO 16 MILES WEST OF GARRETT...AND MOVING NORTHEAST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SHIRLEY BASIN...
LITTLE MEDICINE SCHOOL...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4218 10657 4244 10639 4244 10609 4245 10608
4239 10553 4201 10586
TIME...MOT...LOC 2046Z 221DEG 8KT 4222 10638 4211 10590
TJTThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:23 PM MDT | Special Weather Statement | CYS | Converse | 67 min |
| May 21, 6:36 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 39 min |
| May 21, 6:58 PM MDT | Tornado Warning | CYS | Platte | 32 min |
| May 21, 7:48 PM MDT | Tornado Warning | CYS | Platte | 27 min |
| May 21, 8:04 PM MDT | Flash Flood Warning | CYS | Platte | 4 hr |
| May 21, 11:23 PM MDT | Areal Flood Warning | CYS | Platte | 9 hr |
| May 22, 2:19 PM MDT | Special Weather Statement | CYS | Albany | 41 min |
| May 22, 2:47 PM MDT | Special Weather Statement | CYS | 58 min | |
| May 22, 3:42 PM MDT | Flash Flood Watch | CYS | Albany, Carbon, Converse, Platte | 3 days |
| May 22, 4:12 PM MDT | Special Weather Statement | CYS | 48 min | |
| May 22, 5:06 PM MDT | Special Weather Statement | CYS | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.